Skip to main content

Research Repository

Advanced Search

Approximation for the conditional distribution of the MLE with application to autoregression

Marsh, Patrick

Authors



Abstract

The famous p* formula provides a higher-order approximation for the conditional distribution of the maximum likelihood estimator given an exact ancillary. By collating well known existing results including application of a formal higher-order expansion the formula is generalized for the case of approximate ancillaries. Applied to the class of autoregressive models a case for conditional inference is made and the accuracy of the resulting approximation is demonstrated numerically.

Journal Article Type Article
Journal Advances and Applications in Statistics
Electronic ISSN 0972-3617
Peer Reviewed Peer Reviewed
Volume 42
Issue 1
APA6 Citation Marsh, P. (in press). Approximation for the conditional distribution of the MLE with application to autoregression. Advances and applications in statistics, 42(1),
Keywords Ancillary statistic, conditional inference, p* formula, autoregression
Publisher URL http://www.pphmj.com/journals/adas.htm
Copyright Statement Copyright information regarding this work can be found at the following address: http://eprints.nottingh.../end_user_agreement.pdf
;